Seven people have been taken to hospital following overdoses at the Elgin-Middlesex Detention Centre.
At approximately 2:15pm today, police, fire and EMS responded to a report of multiple drug overdoses. Seven people from the same range at EMDC were all transported to London hospitals – all conscious at the time of transport. As of 5pm, the London Health Science Centre indicated that six were in fair condition and one was in serious condition.
The investigation is in the early stages and it is not yet known what specific drug was involved.
While the police would obviously prefer abstinence, don’t use alone and be sure to have naloxone in case of an overdose.
Signs of an overdose include:
Difficulty walking, talking or staying awake
Blue lips or nails
Very small pupils
Dizziness and confusion
Choking, gurgling or snoring sounds
Slow, weak or no breathing
If you suspect that an overdose has taken place, please call 911 immediately for medical assistance.